Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
199 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is it safe to take Fioricet without Codeine for migraine?

I have been prescribed Fioricet (Butalbital/Acetaminophen/Caffeine) 50mg/30mg/40mg this is for Migraines. I have never had Fioricet without the codeine. I am concerned that when I need this for a migraine it will not have the pain reliever factor that I need for the excruciating pain.
Mon, 20 Apr 2020
Report Abuse
General & Family Physician 's  Response
Hi

You can continue the drug and watch for the amount of pain relief obtained on using the drug.Do not worry.You can use the drug as prescribed and incase you do not get adequate pain relief,consult your physician for change of drugs.

Avoid chronic use of opiods due the long term side effects and abuse liability.Many other drugs are available for acute pain relief.Avoid food that aggravates migraine.

Hope I have answered your query. Let me know if I can assist you further.

Regards
Dr.Saranya Ramadoss, General and Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is it safe to take Fioricet without Codeine for migraine?

Hi You can continue the drug and watch for the amount of pain relief obtained on using the drug.Do not worry.You can use the drug as prescribed and incase you do not get adequate pain relief,consult your physician for change of drugs. Avoid chronic use of opiods due the long term side effects and abuse liability.Many other drugs are available for acute pain relief.Avoid food that aggravates migraine. Hope I have answered your query. Let me know if I can assist you further. Regards Dr.Saranya Ramadoss, General and Family Physician